Ground states solutions for modified fourth-order elliptic systems with steep well potential

Authors

Liuyang Shao - School of Mathematics and Statistics, Central South University, Changsha, 410083 Hunan, P. R. China
Haibo Chen - School of Mathematics and Statistics, Central South University, Changsha, 410083 Hunan, P. R. China

Abstract

In this paper, we study the following modified quasilinear fourth-order elliptic systems \[ \left\{\begin{array}{lll} &\triangle^{2}u-\triangle u+(\lambda\alpha(x)+1)u-\frac{1}{2}\triangle(u^{2})u=\frac{p}{p+q}|u|^{p-2}|v|^{q}u,~~&\mbox{in} \;~\mathbb{R}^{N}, \\ & \triangle^{2}v-\triangle v+(\lambda\beta(x)+1)v-\frac{1}{2}\triangle(v^{2})v=\frac{q}{p+q}|u|^{p}|v|^{q-2}v,~~&\mbox{in} \;~\mathbb{R}^{N},\end{array} \right.\] where \(\triangle^{2}=\triangle(\triangle)\) is the biharmonic operator, \(\lambda>0\), and \(2<p, 2<q,\) \(4<p+q<22^{\ast\ast}\), \(2^{\ast\ast}=\frac{2N}{N-4} \ (N\leq5)\) \((\mbox{if}~N\leq4, 2^{\ast\ast}=\infty)\) is the critical Sobolev exponent for the embedding \(W^{2,2}(\mathbb{R}^{N})\hookrightarrow L^{2^{\ast\ast}}(\mathbb{R}^{N})\). Under some appropriate assumptions on \(\alpha(x)\) and \(\beta(x)\), we obtain that the above problem has nontrivial ground state solutions via the variational methods. We also explore the phenomenon of concentration of solutions.

Keywords

Fourth-order elliptic, variational methods, ground state solutions, concentration

References

[1] P. Alvarez-Caudevilla, E. Coloradoa, V. A. Galaktionov, Existence of solutions for a system of coupled nonlinear stationary bi-harmonic Schrödinger equations, Nonlinear Anal., 23 (2015), 78–93.
[2] T. Bartsch, Z. Q. Wang, Existence and multiplicity results for superlinear elliptic problems on \(R^N\), Comm. Partial Differential Equations, 20 (1995), 1725–1741.
[3] H. Brézis, E. Lieb, A relation between point convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486–490.
[4] P. Candito, L. Li, R. Livrea, Infinitely many solutions for a perturbed nonlinear Navier boundary value problem involving the p-biharmonic, Nonlinear Anal., 75 (2012), 6360–6369.
[5] S. Chen, J. Liu, X. Wu, Existence and multiplicity of nontrivial solutions for a class of modified nonlinear fourth-order elliptic equations on \(R^N\), Appl. Math. Comput., 248 (2014), 593–608.
[6] Y. Chen, P. J. McKenna, Traveling waves in a nonlinear suspension beam: theoretical results and numerical observations, J. Differ. Equ., 136 (1997), 325–355.
[7] Q.-H. Choi, T. Jung, Multiplicity of solutions and source terms in a fourth order nonlinear elliptic equation, Acta Math. Sci., 19 (1999), 361–374.
[8] Z.-Y. Deng, Y.-S. Huang, Symmetric solutions for a class of singular biharmonic elliptic systems involving critical exponents, Appl. Math. Comput., 264 (2015), 323–334.
[9] M. Hajipour, A. Malek, High accurate NRK and MWENO scheme fornonlinear degenerate parabolic PDEs, Appl. Math. Model., 36 (2012), 4439–4451.
[10] M. Hajipour, A. Malek, High accurate modified WENO method for the solution of Black-Scholes equation, Comput. Appl. Math., 34 (2015), 125–140.
[11] Y.-S. Huang, X.-Q. Liu, Sign-changing solutions for p-biharmonic equations with Hardy potential in the half-space, J. Math. Anal. Appl., 444 (2016), 1417–1437.
[12] A. C. Lazer, P. J. McKenna, Large-amplitude periodic oscillations in suspension bridges: some new connections with nonlinear analysis, SIAM Rev., 32 (1990), 537–578.
[13] A. C. Lazer, P. J. McKenna, Global bifurcation and a theorem of Tarantello, J. Math. Anal. Appl., 181 (1994), 648–655.
[14] H. Liu, H. Chen, Least energy nodal solution for quasilinear biharmonic equations with critical exponent in \(R^N\), Appl. Math. Lett., 48 (2015), 85–90.
[15] H. Liu, H. Chen, Ground-state solution for a class of biharmonic equations including critical exponent, Z. Angew. Math. Phys., 66 (2015), 3333–3343.
[16] D. Lü, Multiple solutions for a class of biharmonic elliptic systems with Sobolev critical exponent, Nonlinear Anal., 74 (2011), 6371–6382.
[17] P. J. McKenna, W. Walter, Traveling waves in a suspension bridge, SIAM J. Appl. Math., 50 (1990), 703–715.
[18] M. Millem, Minimax Theorems, Birkhäuser, Berlin, (1996).
[19] M. T. O. Pimenta, S. H. M. Soares, Existence and concentration of solutions for a class of biharmonic equations, J. Math. Anal. Appl., 390 (2012), 274–289.
[20] L.-Y. Shao, H. Chen, Multiple solutions for Schrödinger-Poisson systems with sign-changing potential and critical nonlinearity, Electron. J. Differential Equations, 2016 (2016), 8 pages.
[21] L.-Y. Shao, H. Chen, Existence and concentration result for a quasilinear Schrödinger equation with critical growth, Z. Angew. Math. Phys., 2017 (2017), 16 pages.
[22] H. Shi, H. Chen, Existence and multiplicity of solutions for a class of generalized quasilinear Schrödinger equations, J. Math. Anal. Appl., 452 (2017), 578–594.
[23] J. Sun, J. Chu, T.-F. Wu, Existence and multiplicity of nontrivial solutions for some biharmonic equations with p-Laplacian, J. Differential Equations, 262 (2017), 945–977.
[24] A. Szulkin, T. Weth, Ground state solutions for some indefinite variational problems, J. Funct. Anal., 257 (2009), 3802– 3822.
[25] N. S. Trudinger, On Harnack type inequalities and their application to quasilinear elliptic equations, Comm. Pure Appl. Math., 20 (1967), 721–747.
[26] F. Wang, M. Avci, Y. An, Existence of solutions for fourth order elliptic equations of Kirchhoff type, J. Math. Anal. Appl., 409 (2014), 140–146.
[27] Y.-J. Wang, Y.-T. Shen, Multiple and sign-changing solutions for a class of semilinear biharmonic equation, J. Differential Equations, 246 (2009), 3109–3125.
[28] H. Xiong, Y.-T. Shen, Nonlinear biharmonic equations with critical potential, Acta Math. Sci., 21 (2005), 1285–1294.
[29] J. Zhang, S. Li, Multiple nontrivial solutions for some fourth-order semilinear elliptic problems, Nonlinear Anal., 60 (2005), 221–230.
[30] W. Zhang, X. Tang, J. Zhang, Infinitely many solutions for fourth-order elliptic equations with general potentials, J. Math. Anal. Appl., 407 (2013), 359–368.
[31] J. Zhang, X. Tang, W. Zhang, Infinitely many solutions of quasilinear Schrödinger equation with sign-changing potential, J. Math. Anal. Appl., 420 (2014), 1762–1775.
[32] W. Zhang, X. Tang, J. Zhang, Infinitely many solutions for fourth-order elliptic equations with sign-changing potential, Taiwanese J. Math., 18 (2014), 645–659.
[33] W. Zhang, X. Tang, J. Zhang, Existence and concentration of solutions for sublinear fourth-order elliptic equations, Electron. J. Differential Equations, 2015 (2015), 9 pages.
[34] W. Zou, M. Schechter, Critical Point Theory and its Applications, Springer, New York, (2006).

Downloads

XML export